An odd side effect of some anti-depressants...

Discussion in 'Therapy and Medication' started by RainbowChaser, Mar 15, 2007.

  1. RainbowChaser

    RainbowChaser Well-Known Member

    Some of you might know that I gave up chocolate for a month and a half for Comic Relief (I get to eat it again tomorrow!), but a week after I started, someone told me that some anti-depressants make you crave chocolate. And sure enough, I've been craving it like crazy this time, even tho I've given it up before I got on these meds and been fine.

    Anyone else had anything weird like this happen while on anti-deps?
     
  2. Ruby

    Ruby Well-Known Member

    What antidepressant are you on?
     
  3. toniejean

    toniejean New Member

    Tell me about it. I have been on an antidepressant for 12 years. First zoloft then effexor. Weight gain has been the worst side effect, however any doctor that I mention my weight gain to :biggrin: says that there is no wieght gain from antidepressants. Bla bla.

    I now weigh 196 lbs ,have diabeties type 2, high blood pressure, high cholesterol , neuropathy(caused by diabetes),had cerebrol spinal menigits that had me in intensive care for a day and in hospital a week. I have vestibula balance disorder and fibromalga. I have sleep apena and can't tolerate the c-pack.

    I think thats it. Anyway the only thing that keeps me" passing the windows" (not doing myself in )are the anti depressants. But the anti depressants of course are one of my weight gain problems.
    For a while I had been praying to die but the Lord seems to have something for me to do yet.:biggrin:
     
    Last edited by a moderator: Mar 17, 2007
  4. Ruby

    Ruby Well-Known Member

    I hate to say it, but most psychiatric medicines turn people into drooling, incoherent zombies (especially fucking antipsychotics)
     
  5. TLA

    TLA Antiquitie's Friend

    I disagree with Ruby's assessment of medications. I could state the reasons, but that would not change much.

    Not only anti-depressants, but other meds too; Seroquel works good for me, but causes me to crave sweets. Luckily I love sweets. Just have to find the balance. Chocolate covered donuts are my favorites. Just have a few mini snickers after dinner and chew gum later on. :eek:hmy:
     
  6. reborn1961

    reborn1961 Guest

    I don't crave chocolate but do crave other suger items. I can't complain, I had worse side effects from meds.
     
  7. RainbowChaser

    RainbowChaser Well-Known Member

    I only mentioned anti-deps as that's all I have experience of, but I've heard of a mood stabiliser that makes you crave salty foods as well :huh: Meds do some strange things...

    Those chocolate covered donuts sound really good right now...
     
  8. Ruby

    Ruby Well-Known Member

    I guess it was a big generalisation. I said it purely because almost every psychiatric tablet I've been on has caused quite horrible side effects.

    Olanzapine (Zxprexa) - Massive weight gain in a matter of months. Caused my blood sugar levels to go so high that it reached 'hyperglycemia'. Can't say about the sedation as I was on Valium and Ativan at the same time.

    Risperidone (Risperdal) - Caused a hormone to go three times above the normal level. Apparently made me slow in my actions. Although I must say, it worked well for my 'psychotic' symptoms.

    Quetiapine (Seroquel) - Apparently causes weight gain, it's just not as dramatic as Olanzapine. Makes me sleep 12+ hours a night.

    I've just realised that all of the above are antipsychotics, so please just ignore the antidepressants; they haven't been too bad.